Alert archive / New Jersey / Areal Flood Warnings in 2011

Areal Flood Warning 57, NWS Philadelphia/Mount Holly

August 28, 2011New Castle County, Delaware; 12 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 28, 2011, 11:07 AM EDT for New Castle County, Delaware; 12 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 11:07 AM EDT (15:07 UTC)
Expired
Aug 29, 2011, 5:00 AM EDT
In force
18 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS41 KPHI 281507
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 AM EDT SUN AUG 28 2011

DEC003-NJC001-005-007-009-011-015-019-021-023-025-029-035-PAC017-029-
045-091-101-290100-
/O.NEW.KPHI.FA.W.0057.110828T1507Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-
MERCER NJ-MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
MONTGOMERY PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-CAPE MAY NJ-OCEAN NJ-
ATLANTIC NJ-BURLINGTON NJ-
1107 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  MERCER COUNTY IN CENTRAL NEW JERSEY...
  MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  NORTHEASTERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 900 PM EDT SUNDAY

* AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED  
  TO SHOW LIGHT RAIN OVER THE NEW JERSEY AND SOUTHEAST PENNSYLVANIA  
  FROM HURRICANE IRENE. WHILE THE HEAVIEST RAIN HAS MOVED TO THE     
  NORTH OF THE AREA...LATEST REPORTS INDICATE THAT MANY LOCATIONS    
  RECEIVED BETWEEN 6 AND 9 INCHES OF RAIN SINCE YESTERDAY. RUNOFF    
  FROM THIS EXTREME RAINFALL WILL CONTINUE THROUGHOUT THE DAY TODAY  
  WITH WIDESPREAD FLOODING OF SMALL CREEKS AND STREAMS. MANY         
  ROADWAYS ARE CLOSED AND IMPASSABLE. THIS IS A VERY SERIOUS FLOOD   
  SITUATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3984 7408 3983 7409 3991 7409 3976 7418
      3968 7412 3953 7424 3960 7426 3952 7430
      3953 7440 3945 7429 3916 7469 3974 7523
      3973 7613 4009 7595 4071 7490 4057 7421
      4057 7420 4055 7424 4045 7422 4043 7396

$$
MANNING
2 follow-up statements
289 
WGUS81 KPHI 290014
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT SUN AUG 28 2011

NJC009-011-290021-
/O.CAN.KPHI.FA.W.0057.000000T0000Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NJ-CAPE MAY NJ-
814 PM EDT SUN AUG 28 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN CAPE MAY AND
NORTHEASTERN CUMBERLAND COUNTIES...

GAGES INDICATED THAT WATER LEVELS WERE SLOWLY RECEDING OR HOLDING 
STEADY. NO NEW FLOODING IS EXPECTED. 

LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
      3955 7504 3974 7523 3974 7538 3978 7543
      3974 7548 3974 7556 3999 7572 4025 7569
      4071 7490 4061 7442 4059 7444 4060 7436
      4057 7422 4047 7427 4031 7410

$$

DEC003-NJC001-005-007-015-019-021-023-025-029-035-PAC017-029-045-091-
101-290100-
/O.CON.KPHI.FA.W.0057.000000T0000Z-110829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY 
PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-OCEAN NJ-ATLANTIC 
NJ-BURLINGTON NJ-811 PM EDT SUN AUG 28 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BURLINGTON...NORTHERN ATLANTIC...OCEAN...NORTHEASTERN NEW CASTLE...
WESTERN MONMOUTH...BUCKS...MONTGOMERY...NORTHEASTERN CHESTER...
PHILADELPHIA...DELAWARE...MIDDLESEX...MERCER...GLOUCESTER...CAMDEN...
SOMERSET AND HUNTERDON COUNTIES...

AT 811 PM EDT...RUNOFF WAS STILL OCCURRING AND WAS CAUSING FLOODING 
ACROSS PORTIONS OF THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
      3955 7504 3974 7523 3974 7538 3978 7543
      3974 7548 3974 7556 3999 7572 4025 7569
      4071 7490 4061 7442 4059 7444 4060 7436
      4057 7422 4047 7427 4031 7410

$$

KRUZDLO
644 
WGUS41 KPHI 290028
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SUN AUG 28 2011

DEC003-NJC001-005-007-015-019-021-023-025-029-035-PAC017-029-045-091-
101-290900-
/O.EXT.KPHI.FA.W.0057.000000T0000Z-110829T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-SOMERSET NJ-CAMDEN NJ-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY 
PA-BUCKS PA-MONMOUTH NJ-NEW CASTLE DE-OCEAN NJ-ATLANTIC 
NJ-BURLINGTON NJ-822 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  MERCER COUNTY IN CENTRAL NEW JERSEY...
  MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHEASTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTHEASTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  NORTHERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 500 AM EDT MONDAY

* AT 822 PM EDT...EXTENSIVE FLOODING CONTINUED. IN PENNSYLVANIA, 
FRENCH CREEK IN PHOENIXVILLE REMAINED ABOVE FLOOD STAGE. LITTLE 
NESHAMINY CREEK IN NESHAMINY REMAINED ABOVE FLOOD STAGE. TOHICKON 
CREEK AND VALLEY CREEK WERE ALSO RUNNING HIGH. IN NEW JERSEY, 
RACCOON CREEK IN SWEDESBORO WAS ABOVE FLOOD STAGE. THE NORTH BRANCH 
METEDECONK IN LAKEWOOD WAS ABOVE FLOOD STAGE AS WAS THE MANASQUAN 
RIVER AT SQUANKUM. PORTIONS OF THE MILLSTONE AND ALL THE BRANCHES OF 
THE RARITAN WERE EITHER RUNNING HIGH OR IN FLOOD. DEEP RUN IN OLD 
BRIDGE WAS RUNNING HIGH AS WAS MANALAPAN BROOK IN SPOTSWOOD AND 
CROSSWICKS CREEK IN EXTONVILLE. ALL THE BRANCHES ON THE RANCOCAS 
WERE EITHER RUNNING HIGH OR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3996 7412 3964 7436 3953 7451 3942 7486
      3955 7504 3974 7523 3974 7538 3978 7543
      3974 7548 3974 7556 3999 7572 4025 7569
      4071 7490 4061 7442 4059 7444 4060 7436
      4057 7422 4047 7427 4031 7410

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 10:58 AM EDT, 9 minutes earlier.

Area forecast discussion, Aug 28, 10:58 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO TRACK TO OUR NORTHEAST AND INTO
NEW ENGLAND. AN AREA OF HIGH PRESSURE TO OUR WEST WILL THEN BUILD
INTO OUR REGION MONDAY AND DOMINATE OUR AREA THROUGH THURSDAY.
THIS HIGH THEN GRADUALLY SHIFTS TO OUR EAST FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HURRICANE IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST TODAY AND
INTO NEW ENGLAND ALTHOUGH THE DAMAGE HAS ALREADY BEEN DONE. THE
SHIFT IN DANGER IS NOW MORE TOWARD DANGEROUS FLOODING IN MANY
AREAS. THE RAIN IS BEGINNING TO TAPPER OFF ACROSS MUCH OF THE
AREA, HOWEVER, ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THE EARLY
AFTERNOON AS RAIN BANDS ON THE BACK SIDE OF IRENE MOVE ACROSS OUR
AREA. THE WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR MOST OF THE
AREA NOW THAT IRENE IS TO OUR NORTHEAST. THERE HAD BEEN SOMEWHAT
OF A LULL IN THE WINDS ACROSS MUCH OF THE AREA, HOWEVER WE MAY
HAVE ANOTHER SURGE AS THE CENTER SHIFTS NORTHWARD. THE MODEL
GUIDANCE CONTINUES TO SHOW IMPRESSIVE 3-HOUR PRESSURE RISES MOVING
NORTH ACROSS MOST OF THE AREA. GIVEN THE PRESSURE RISES, SOME OF
THIS STRONGER WINDS ABOVE THE SURFACE SHOULD MIX DOWN TO THE
SURFACE. WITH THE SATURATED GROUND, THIS STILL POSES THE THREAT
FOR TREES TO FALL EARLY TODAY. SOME AREAS MAY EVEN SEE SOME
SUNSHINE RETURN BY THE END OF THE DAY, WITH THE BETTER CHC OF THIS
OCCURRING THE FAR SOUTH YOU ARE. ANY ADDED SUNSHINE WILL HELP TO
MIX THE REMAINING STRONGER WINDS DOWN TO THE SURFACE.

AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS MOS
BUT THEN ADJUSTED UPWARD A BIT AS WE MAY GET SOME COMPRESSIONAL
WARMING THIS AFTERNOON IN THE WAKE OF THE STORM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE PRESSURE GRADIENT WILL RELAX THROUGH THE NIGHT AS IRENE MOVES
INTO EASTERN CANADA AND HIGH PRESSURE BEGINS TO BUILD IN. THIS
COMBINED WITH THE LOSS OF SURFACE HEATING SHOULD ALLOW SOME DECOUPLE
AND LIGHTER WINDS. THERE SHOULD BE ENOUGH SUBSIDENCE TO KEEP LITTLE
IN THE WAY OF CLOUDS AROUND THROUGH THE NIGHT. THERE COULD BE SOME
FOG AROUND GIVEN ALL THE RAIN AND LIGHTER WINDS, HOWEVER DRIER AIR
IS FORECAST TO ADVECT INTO THE AREA THEREFORE THE FOG MAY TEND TO BE
RATHER LOCALIZED. FOR NOW, WE OPTED TO LEAVE OUT A FOG MENTION.

TEMPERATURES WERE GENERALLY AN EVENLY WEIGHTED BLEND OF THE MOS
GUIDANCE WITH MAINLY SOME MINOR TWEAKS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES WILL BUILD
EASTWARD MONDAY. A LIGHT NORTHWESTERLY FLOW WITH AMPLE SUN IS
EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER LEVELS,
A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY DURING
TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER FOR
TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE HIGH
PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN STATES
DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES SHAPE
OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE MOVING
OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE ORGANIZES
OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS FORECAST TO
TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A COLD FRONT
EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION AT THE END
OF THE LONG TERM PERIOD. FOR THE MOST PART, HPC GUIDANCE WAS
GENERALLY ACCEPTED AND USED.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HURRICANE IRENE IS NOW EXITING TO OUR NORTHEAST AND WILL MOVE
THROUGH NEW ENGLAND TODAY. RAIN HAS BEGUN TO DISSIPATE ACROSS MUCH
OF THE AREA, HOWEVER SHOWERS WITH VARYING INTENSITIES WILL
CONTINUE THROUGH ABOUT MIDDAY WITH IMPROVEMENTS TAKING PLACE
FAIRLY QUICKLY AS WE GO THROUGH THE AFTERNOON. THE SUB-VFR
CONDITIONS WILL CONTINUE AND THE CEILINGS AND VISIBILITIES WILL
VARY ESPECIALLY WHEN HEAVIER RAIN MOVES ACROSS A TERMINAL. THE
WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR ALL TAF SITES. WE ARE
CONCERNED THAT IN THE WAKE OF THE STORM AS WE GO THROUGH LATER
THIS MORNING AND AFTERNOON, THERE MAY BE A BURST OF STRONG WINDS
AS SIGNIFICANT PRESSURE RISES OCCUR. WE TRIED TO INDICATE THIS IN
THE TAFS, THEN A SIGNIFICANT DROP OFF IN THE WINDS THIS EVENING
ALONG WITH A RAPIDLY CLEARING SKY.

WHILE SOME LOCAL FOG CANNOT BE RULED OUT LATER TONIGHT, WE BELIEVE
THIS SHOULD BE RATHER LIMITED GIVEN MUCH DRIER AIR FORECAST TO
OVERSPREAD THE REGION IN THE WAKE OF THE HURRICANE. THEREFORE AT
THIS TIME, WE DID NOT INCLUDE ANY FOG.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH THIS
PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS LOCAL FOG COULD DEVELOP WITH THE MAINLY
CLEAR CONDITIONS AND LIGHT WINDS.

&&

.MARINE...
HURRICANE IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND UP
THROUGH NEW ENGLAND TODAY. WINDS HAVE SHIFTED AROUND TO THE
NORTHWEST NOW THAT THE CENTER HAS PASSED TO OUR NORTHEAST. THERE
COULD BE A SECONDARY SURGE OF WINDS ON THE BACKSIDE OF THE
HURRICANE. WE MAINTAIN OUR FORECAST OF SEAS PEAKING AROUND OR A
BIT IN EXCESS OF 20 FEET OVER THE ATLANTIC AND 5 TO 9 FEET OVER
THE BAY. THESE MAY TAKE SOME TIME TO SUBSIDE, BUT AS THE OFFSHORE
FLOW BECOMES ESTABLISHED THROUGH THE DAY, THE HIGHER SETS WILL
TEND TO BE PUSHED AWAY FROM THE COAST.

OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
AREA DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS WILL
GRADUALLY DIMINISH GOING INTO TUESDAY. WINDS ARE EXPECTED TO BE
MAINLY LESS THAN 15 KNOTS FOR THE COASTAL WATERS OF DELAWARE AND NEW
JERSEY BY MONDAY. WITH HIGH PRESSURE REMAINING OVER THE AREA THROUGH
THURSDAY, WINDS IN THIS RANGE WILL CONTINUE FOR THE WATERS.

&&

.HYDROLOGY...
THE HEAVY RAIN IS BEGINNING TO DIMINISH, ALTHOUGH ADDITIONAL
SHOWERS ARE POSSIBLE THROUGH THE EARLY AFTERNOON. MOST OF OUR
LOCAL RIVERS, CREEKS, AND STREAMS ARE FLOODING OR ARE EXPECTED TO
FLOOD, WITH MANY EXPECTED TO REACH OR EXCEED MAJOR FLOOD STAGE. GIVEN
THE AMOUNT OF RUNOFF THAT WILL TAKE PLACE, IT WILL TAKE SOME TIME
FOR THE LARGER WATERWAYS TO CREST AND THEN RECEDE. LOOKS LIKE
RAINFALL TOTALS OF 6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES
WILL OCCUR ACROSS THE AREA. THERE ARE NUMEROUS WARNINGS OUT DUE
TO ALL THE FLOODING. PLEASE CHECK THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ PAGE ON THE INTERNET FOR ALL THE
FORECAST AND RIVER STAGES.

&&

.TIDES/COASTAL FLOODING...
TIDAL FLOODING WAS OCCURRING NOWHERE ACROSS THE THE AREA LATE THIS
MORNING. WITH WINDS COMING AROUND TO NORTHWEST, ADDITIONAL
MODERATE TO MAJOR TIDAL FLOODING IS NOT LIKELY. THE FORECAST FOR
MODERATE TO MAJOR FLOODING OVER THE TIDAL DELAWARE WAS RE-
EVALUATED, AND NOTHING MORE THAN MINOR TIDAL FLOODING IS
EXPECTED.

WE MAY TURN OUR CONCERN TO BLOWOUT TIDES IF THE STRONG
RETURN FLOW AROUND IRENE CAUSES DEPARTURES TO BECOME STRONGLY
NEGATIVE.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH TODAY.

&&

.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
     067>071.
     TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
     HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012>027.
     TROPICAL STORM WARNING FOR NJZ001-007>010-015.
     HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
     HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-020.
     TROPICAL STORM WARNING FOR MDZ008-012-015-019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...GORSE/KLINE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...KLINE
AVIATION...DELISI/GORSE/KLINE
MARINE...DELISI/GORSE/KLINE
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...GORSE
EQUIPMENT...GORSE
Hazardous weather outlook, Aug 28, 6:52 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 AM EDT SUN AUG 28 2011

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
291100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
652 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-NJZ012>014-016>027-PAZ070-071-291100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
652 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-291100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
652 AM EDT SUN AUG 28 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 28, 9:08 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG WOODBINE                39.23N  74.81W
08/27/2011                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES DOWN

0606 PM     NON-TSTM WND GST LEWES                   38.78N  75.15W
08/27/2011  M66 MPH          SUSSEX             DE   C-MAN STATION

0615 PM     NON-TSTM WND DMG FRANKFORD               38.52N  75.23W
08/27/2011                   SUSSEX             DE   PUBLIC

            TREES DOWN

0620 PM     TSTM WND GST     GEORGETOWN              38.69N  75.39W
08/27/2011  M58 MPH          SUSSEX             DE   NWS OFFICE

            WIND GUST MEASURED AT SITE GED

0635 PM     TORNADO          2 SW LEWES              38.76N  75.18W
08/27/2011                   SUSSEX             DE   FIRE DEPT/RESCUE

            AROUND 15 HOMES DAMAGED IN THE NASSAU STATION AND
            TRADEWINDS SUBDIVISIONS SW OF LEWES. ONE HOME
            DEMOLISHED.

0650 PM     NON-TSTM WND GST CAPE MAY                38.94N  74.90W
08/27/2011  M52 MPH          CAPE MAY           NJ   TRAINED SPOTTER

0727 PM     NON-TSTM WND DMG DENNIS TWP              39.18N  74.82W
08/27/2011                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES DOWN

0800 PM     NON-TSTM WND GST CAPE MAY                38.94N  74.90W
08/27/2011  M62 MPH          CAPE MAY           NJ   TRAINED SPOTTER

0812 PM     NON-TSTM WND GST CHESAPEAKE CITY         39.53N  75.81W
08/27/2011  M62 MPH          CECIL              MD   EMERGENCY MNGR

            CHESAPEAKE BAY BRIDGE

0845 PM     FLOOD            RIDDLE GLEN             39.91N  75.42W
08/27/2011                   DELAWARE           PA   TRAINED SPOTTER

            RIDLEY CREEK FLOODED ONTO ROADS

0900 PM     NON-TSTM WND GST CHESTERTOWN             39.22N  76.07W
08/27/2011  M67 MPH          KENT               MD   PUBLIC

0900 PM     NON-TSTM WND DMG 1 NW ALLUVIUM           39.84N  74.95W
08/27/2011                   CAMDEN             NJ   PUBLIC

            LARGE BRANCHES DOWN

0940 PM     NON-TSTM WND DMG NEPTUNE CITY            40.20N  74.03W
08/27/2011                   MONMOUTH           NJ   PUBLIC

            TREES DOWN

0950 PM     NON-TSTM WND DMG PHILADELPHIA            39.95N  75.16W
08/27/2011                   PHILADELPHIA       PA   PUBLIC

            TREES DOWN

1000 PM     NON-TSTM WND DMG TOMS RIVER              39.95N  74.20W
08/27/2011                   OCEAN              NJ   PUBLIC

            TREES DOWN

1010 PM     NON-TSTM WND DMG WILMINGTON              39.73N  75.53W
08/27/2011                   NEW CASTLE         DE   PUBLIC

            TREES DOWN

1025 PM     NON-TSTM WND DMG NEW CASTLE              39.67N  75.57W
08/27/2011                   NEW CASTLE         DE   PUBLIC

            LARGE BRANCHES BROKEN

1030 PM     NON-TSTM WND DMG UPPER DARBY             39.93N  75.27W
08/27/2011                   DELAWARE           PA   PUBLIC

            BRANCHES DOWN

1030 PM     TSTM WND DMG     LEISURETOWNE            39.90N  74.70W
08/27/2011                   BURLINGTON         NJ   COUNTY OFFICIAL

            NUMEROUS TREES DOWN.

1040 PM     FLOOD            NORRISTOWN              40.12N  75.34W
08/27/2011                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERE FLOODING

1115 PM     NON-TSTM WND GST 1 WSW WEST OSBORNSVILLE 40.04N  74.13W
08/27/2011  M66 MPH          OCEAN              NJ   PUBLIC

1232 AM     NON-TSTM WND GST SANDY HOOK              40.44N  73.99W
08/28/2011  M63 MPH          MONMOUTH           NJ   MESONET

0115 AM     NON-TSTM WND GST PENNSAUKEN              39.96N  75.06W
08/28/2011  M56 MPH          CAMDEN             NJ   LAW ENFORCEMENT

0151 AM     NON-TSTM WND GST GLENSIDE                40.10N  75.15W
08/28/2011  M45 MPH          MONTGOMERY         PA   PUBLIC

0306 AM     NON-TSTM WND DMG BOUND BROOK             40.57N  74.54W
08/28/2011                   SOMERSET           NJ   TRAINED SPOTTER

            MULTIPLE TREES UPROOTED

0730 AM     FLOOD            SMYRNA                  39.30N  75.61W
08/28/2011                   KENT               DE   TRAINED SPOTTER

            SMYRNA RIVER FLOODED ONTO RT 13.

0737 AM     NON-TSTM WND DMG SHARON HILL             39.91N  75.27W
08/28/2011                   DELAWARE           PA   TRAINED SPOTTER

            TREE DOWN ON HOUSE ON SPRING STREET. ALSO TREE DOWN ON
            CHESTER PIKE.

0802 AM     NON-TSTM WND DMG ESTELL MANOR            39.35N  74.77W
08/28/2011                   ATLANTIC           NJ   CO-OP OBSERVER

            WIRES DOWN

0812 AM     FLOOD            GLENDORA                39.84N  75.07W
08/28/2011                   CAMDEN             NJ   TRAINED SPOTTER

            BIG TIMBER CREEK FLOODED ONTO CHEEWS LANDING AND LOWER
            LANDING ROADS

0859 AM     NON-TSTM WND DMG MAIDEN CREEK            40.45N  75.90W
08/28/2011                   BERKS              PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN ACROSS SEVERAL ROADS INCLUDING
            WESNER ROAD... LINDBERGH AVE... AND EVANSVILLE ROAD

&&

EVENT NUMBER PHI1100645 PHI1100647 PHI1100644 PHI1100643 PHI1100650
PHI1100648 PHI1100646 PHI1100651 PHI1100649 PHI1100652 PHI1100653
PHI1100654 PHI1100655 PHI1100656 PHI1100659 PHI1100657 PHI1100660
PHI1100661 PHI1100662 PHI1100658 PHI1100663 PHI1100666 PHI1100665
PHI1100667 PHI1100664 PHI1100671 PHI1100668 PHI1100669 PHI1100672
PHI1100673

MWG/VJM/KEK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:28 PM EDTFlash Flood WarningPHIKent, New Castle, Sussex12 hr
Aug 27, 8:33 PM EDTTornado WarningPHIKent, Sussex27 min
Aug 27, 8:49 PM EDTTornado WarningPHIKent26 min
Aug 27, 9:46 PM EDTTornado WarningPHINew Castle29 min
Aug 27, 10:14 PM EDTTornado WarningPHINew Castle31 min
Aug 27, 11:37 PM EDTFlash Flood WarningPHINew Castle12 hr
Aug 28, 7:07 AM EDTAreal Flood WarningPHIKent, Sussex12 hr
Aug 28, 8:09 AM EDTAreal Flood WarningPHINew Castle12 hr
Aug 28, 7:03 PM EDTAreal Flood WarningPHISussex22 hr
Aug 27, 8:41 PM EDTTornado WarningPHIAtlantic34 min
Aug 27, 9:03 PM EDTTornado WarningPHIBurlington, Ocean27 min
Aug 27, 9:08 PM EDTTornado WarningPHIAtlantic, Cape May, Cumberland37 min
Aug 27, 9:29 PM EDTTornado WarningPHICamden, Gloucester31 min
Aug 27, 9:43 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset, Sussex, Warren6 hr
Aug 27, 9:56 PM EDTSpecial Marine WarningPHI19 min
Aug 27, 9:58 PM EDTRiver Flood WarningPHISussex, Warren48 hr
Aug 27, 9:58 PM EDTRiver Flood WarningPHISussex, Warren17 hr
Aug 27, 10:08 PM EDTTornado WarningPHIBurlington, Ocean37 min
Aug 27, 10:11 PM EDTRiver Flood WarningPHIPassaic4 days
Aug 27, 10:36 PM EDTTornado WarningPHIBurlington24 min
Aug 27, 10:56 PM EDTTornado WarningPHIMercer, Monmouth, Ocean34 min
Aug 27, 11:52 PM EDTSpecial Marine WarningPHI23 min
Aug 28, 12:55 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland65 min
Aug 28, 2:40 AM EDTTornado WarningPHIMercer, Monmouth, Ocean35 min
Aug 28, 3:50 AM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset, Sussex, Warren10 hr
Aug 28, 1:27 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset, Sussex, Warren8 hr
Aug 27, 10:23 PM EDTTornado WarningPHIChester, Delaware, Montgomery, Philadelphia37 min
Aug 27, 11:21 PM EDTAreal Flood WarningPHICarbon, Monroe6 hr
Aug 27, 11:22 PM EDTTornado WarningPHIBucks, Montgomery23 min
Aug 28, 5:17 AM EDTFlash Flood WarningPHICarbon, Monroe10 hr
Aug 28, 3:23 PM EDTAreal Flood WarningPHICarbon, Monroe8 hr
Aug 28, 6:47 PM EDTRiver Flood WarningPHILehigh2 hr

Nearby

Areal Flood Warnings in New Jersey, 2011Areal Flood Warnings in Pennsylvania, 2011Areal Flood Warnings in Delaware, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.